Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 45, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jul 1, 2011, 4:29 AM CDT for 7 counties in Oklahoma. It took effect at Jul 1, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 4:29 AM CDT (09:29 UTC)
- In effect from
- Jul 1, 2011, 12:00 PM CDT
- Expired
- Jul 1, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS84 KOUN 010929 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 429 AM CDT FRI JUL 1 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... OKZ004-005-009-010-014>016-011730- /O.NEW.KOUN.FW.W.0045.110701T1700Z-110702T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 429 AM CDT FRI JUL 1 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WIND 20 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 102 TO 106. * DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
640 WWUS84 KOUN 011528 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1028 AM CDT FRI JUL 1 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... OKZ004-005-009-010-014>016-020200- /O.CON.KOUN.FW.W.0045.110701T1700Z-110702T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 1028 AM CDT FRI JUL 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... * WIND...SOUTH TO SOUTHWEST WIND 15 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 102 TO 106. * DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
133 WWUS84 KOUN 011958 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT FRI JUL 1 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... OKZ004-005-009-010-014>016-020200- /O.CON.KOUN.FW.W.0045.000000T0000Z-110702T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 258 PM CDT FRI JUL 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR NORTHWEST OKLAHOMA... * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...100 TO 104. * DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jul 1, 4:23 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 1, 4:23 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT FRI JUL 1 2011
.DISCUSSION...
S/W TROUGH LIFTING NEWD FROM CO WILL CONTINUE ON TO THE NORTHEAST
TODAY WITH ASSOCIATED FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH
OF THE FA. NOT MUCH CHANGE IN TEMPS EXPECTED TODAY WITH MANY AREAS
AGAIN ABOVE THE CENTURY MARK. LOW HUMIDITY EXPECTED AGAIN IN WESTERN
OK WITH THE HOT TEMPS. ALTHOUGH WINDS WILL BE MARGINAL...GIVEN THE EXTREMELY
DRY CONDITIONS WILL GO AHEAD WITH RED FLAG WARNING FOR PARTS OF NW
OK WHERE STRONGEST WINDS ARE EXPECTED. WILL ADD SOME LOW POPS TO
SE PARTS OF THE FA AS STRONG HEATING AND TERRAIN EFFECTS MAY
COMBINE WITH BETTER LOW LEVEL MOISTURE AND SLIGHTLY COOLER MID
LEVEL TEMPS TO PRODUCE A FEW AFTERNOON/EVENING THUNDERSTORMS. HOT
TEMPS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND WITH UPPER RIDGE
PERSISTING OVER THE AREA. WILL NOT ISSUE ANY HEAT RELATED
HEADLINES ATTM AS LOWER DEWPOINTS KEEP AFTERNOON HEAT INDEX
VALUES GENLY BELOW 105 THROUGH THE HOLIDAY WEEKEND. WEAK FRONT
EXPECTED TO REMAIN NORTH OF THE FA OVER THE WEEKEND ALTHOUGH
OUTFLOW COULD PUSH THE EFFECTIVE BOUNDARY INTO FAR NORTHERN PARTS
OF THE FA. HOWEVER...ENOUGH UNCERTAINTY IN THIS SOLUTION TO KEEP
POPS OUT OF THE FAR NORTH IN THAT TIME FRAME. MODELS DO SHOW CENTER
OF UPPER RIDGE GRADUALLY MIGRATING WWD INTO NEXT WEEK WHICH MIGHT
ALLOW TEMPS TO BACK OFF A BIT...ALTHOUGH ENOUGH OF THE RIDGE AXIS
PERSISTS EASTWARD INTO THE PLAINS FOR DRY AND HOT WX TO CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 101 74 102 75 / 0 0 0 0
HOBART OK 104 78 104 78 / 0 0 0 0
WICHITA FALLS TX 106 79 104 78 / 0 0 0 0
GAGE OK 102 71 102 70 / 10 10 0 0
PONCA CITY OK 102 74 103 75 / 0 10 0 10
DURANT OK 100 75 102 75 / 20 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
OKZ004-005-009-010-014>016.
TX...NONE.
&&
23/02Hazardous weather outlook, Jun 30, 10:01 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT THU JUN 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1001 PM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
THE SCATTERED THUNDERSTORMS THAT DEVELOPED THURSDAY AFTERNOON IN
EASTERN OKLAHOMA HAVE DISSIPATED AS THE ATMOSPHERE STABILIZES AFTER
SUNSET. THE CHANCE OF STORMS THROUGH THE OVERNIGHT HOURS IS LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
HEAT INDICES WILL GENERALLY RANGE BETWEEN 100 AND 105 DEGREES. USE
CAUTION TO AVOID HEAT STRESS... AND MONITOR INFORMATION FROM THE
NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES EACH
AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:57 PM CDT | Special Weather Statement | OUN | Coal | 18 min |
| Jul 1, 6:08 PM CDT | Special Weather Statement | OUN | Pottawatomie | 22 min |
| Jul 1, 6:36 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jul 1, 6:59 PM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.